Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 238, NWS Tulsa, OK

July 3, 20154 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2015, 4:45 PM CDT for 4 counties in Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 4:45 PM CDT (21:45 UTC)
Expired
Jul 3, 2015, 5:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS54 KTSA 032145
SVRTSA
OKC001-021-101-145-032230-
/O.NEW.KTSA.SV.W.0238.150703T2145Z-150703T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHWESTERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 530 PM CDT

* AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  HULBERT...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MUSKOGEE...TAHLEQUAH...FORT GIBSON...HULBERT...BRAGGS...COOKSON...
  CHEROKEE LANDING STATE PARK AND PUMPKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3583 9531 3602 9508 3590 9480 3564 9481
      3564 9523
TIME...MOT...LOC 2145Z 300DEG 19KT 3585 9513 

HAIL...0.75IN
WIND...70MPH
 
$$

69
2 follow-up statements
252 
WWUS54 KTSA 032204
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI JUL 3 2015

OKC145-032213-
/O.CAN.KTSA.SV.W.0238.000000T0000Z-150703T2230Z/
WAGONER OK-
504 PM CDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAGONER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3590 9480 3564 9481 3564 9523 3578 9529
      3597 9496
TIME...MOT...LOC 2203Z 304DEG 19KT 3578 9504 

$$

OKC001-021-101-032230-
/O.CON.KTSA.SV.W.0238.000000T0000Z-150703T2230Z/
MUSKOGEE OK-CHEROKEE OK-ADAIR OK-
504 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MUSKOGEE...SOUTHERN CHEROKEE AND SOUTHWESTERN ADAIR
COUNTIES...

AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PUMPKIN CENTER...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TAHLEQUAH...FORT GIBSON...BRAGGS...COOKSON...CHEROKEE LANDING STATE
PARK AND PUMPKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE TENKILLER...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3590 9480 3564 9481 3564 9523 3578 9529
      3597 9496
TIME...MOT...LOC 2203Z 304DEG 19KT 3578 9504 

HAIL...<.75IN
WIND...60MPH
 
$$

69
682 
WWUS54 KTSA 032226
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT FRI JUL 3 2015

OKC001-021-101-032235-
/O.EXP.KTSA.SV.W.0238.000000T0000Z-150703T2230Z/
MUSKOGEE OK-CHEROKEE OK-ADAIR OK-
526 PM CDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSKOGEE...
SOUTHERN CHEROKEE AND SOUTHWESTERN ADAIR COUNTIES WILL EXPIRE AT 530
PM CDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

IF ON OR NEAR LAKE TENKILLER...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3590 9480 3564 9481 3564 9523 3578 9529
      3597 9496
TIME...MOT...LOC 2222Z 300DEG 19KT 3578 9504 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:04 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 3, 4:04 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT FRI JUL 3 2015

.DISCUSSION...
NUMEROUS BOUNDARIES THIS AFTERNOON WILL PROPAGATE
MORE SHOWERS / THUNDER.  MOST LIKELY AREA NATURAL
FIREWORKS  TONIGHT  SOUTHEAST OF INTERSTATE 44...
ESPECIALLY SOUTHEAST OK AND WEST CENTRAL AR WHERE
PWA VALUES GREATER 1.75.  SOME..STRONG TO..SEVERE
STORMS ANTICIPATED THIS EVENING...AND SOME HEAVY
RAINERS AS WELL.

DAYLIGHT PORTION OF JULY 4TH MOSTLY DRY...HOWEVER
INCREASING CHANCE THUNDER AFTER DARK SATURDAY AND
HIGHER CHANCES SUNDAY WITH MINOR WAVE.

AXIS OF H500 MB TROUGH CENTERED IN DEEP CANADA TO
SWING THROUGH PLAINS  MONDAY AND TUESDAY. TUESDAY
TUESDAY NIGHT LOOKS PARTICULARLY WET.

MAX TEMPS FOR THE MOST PART SLIGHTLY BELOW NORMAL
HOWEVER..ABOVE NORMAL SURFACE DEWPOINTS MORE THAN
COMPENSATES TO MAKE NOT SO COMFORTABLE WEATHER.
GW
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  89  72  89 /  20   0  30  50
FSM   70  90  71  90 /  50  20  20  50
MLC   70  89  73  90 /  50  10  40  50
BVO   65  89  68  89 /  20   0  30  40
FYV   64  85  65  87 /  40  30  20  40
BYV   64  84  66  86 /  30  10  10  30
MKO   68  89  71  89 /  30  10  30  60
MIO   65  88  68  89 /  30   0  20  40
F10   68  89  72  89 /  30  10  30  60
HHW   71  90  72  90 /  60  40  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jul 3, 4:41 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI JUL 3 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 PM CDT FRI JUL 3 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
 	RISK...LIMITED.
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SOUTH OF I-44.
    ONSET...THIS EVENING.

DISCUSSION...
VERY MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS LATE THIS AFTERNOON.
THUNDERSTORMS HAVE REDEVELOPED ALONG A WEAK SURFACE BOUNDARY LOCATED
ROUGHLY JUST SOUTH OF I-44. WIND SHEAR IS WEAK ACROSS THE REGION THIS
AFTERNOON BUT THERE IS ENOUGH INSTABILITY TO SUPPORT ISOLATED SEVERE
THUNDERSTORMS. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
DOWNBURST WIND UP TO 70 MPH. HAIL UP TO HALF DOLLAR SIZE WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS. THE SEVERE WEATHER RISK WILL
DIMINISH AFTER SUNSET BUT THE THUNDERSTORMS THAT FORM WILL CONTINUE
TO MOVE SOUTHEASTWARD INTO SOUTHEASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND AS MOIST AND
UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. MODERATELY STRONG
INSTABILITY COMBINED WITH WEAK WIND SHEAR WILL SUPPORT LIMITED
SEVERE WEATHER POTENTIAL BOTH DAYS. ISOLATED DAMAGING DOWNBURST WIND
WILL BE THE PRIMARY RISK. THUNDERSTORM POTENTIAL INCREASES EARLY
NEXT WEEK AS THE UPPER LEVEL FLOW BECOMES MORE WESTERLY AND A FRONT
MOVES INTO THE REGION. HEAVY RAIN POTENTIAL WILL BE INCREASED WITH
THE EARLY WEEK STORMS AND LIMITED SEVERE WEATHER POTENTIAL WILL
CONTINUE INTO THE LATTER PART OF NEXT WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

69

In the hours before

Special weather statement, Jul 3, 2:58 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT FRI JUL 3 2015

OKZ057-060>063-067-032045-
CRAIG OK-TULSA OK-DELAWARE OK-MAYES OK-ROGERS OK-WAGONER OK-
258 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...SOUTHERN
ROGERS...EAST CENTRAL TULSA...MAYES...CENTRAL WAGONER...DELAWARE...
NORTHEASTERN CREEK AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 345 PM
CDT...

AT 257 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF HONEY CREEK STATE PARK TO
TULSA...AND MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...CLAREMORE...JAY...PRYOR...BIXBY...COWETA...
PRYOR CREEK...CATOOSA...GROVE...VERDIGRIS...CHOUTEAU...INOLA...LOCUST
GROVE...SALINA...LANGLEY...ADAIR...BERNICE...KETCHUM AND SPAVINAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3662 9462 3650 9462 3637 9460 3616 9505
      3616 9512 3612 9512 3587 9564 3608 9605
      3667 9484
TIME...MOT...LOC 1957Z 293DEG 18KT 3661 9482 3609 9588

69
Special weather statement, Jul 3, 3:54 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT FRI JUL 3 2015

ARZ001-OKZ058-061>063-067-068-032145-
BENTON AR-CHEROKEE OK-DELAWARE OK-OTTAWA OK-MAYES OK-ROGERS OK-
WAGONER OK-
354 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...SOUTHEASTERN ROGERS...MAYES...NORTHEASTERN
WAGONER...NORTHEASTERN MUSKOGEE...DELAWARE...NORTHERN CHEROKEE...
NORTHWESTERN ADAIR AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 445 PM
CDT...

AT 353 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SOUTH
WEST CITY TO 7 MILES NORTH OF WAGONER...AND MOVING SOUTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...WAGONER...JAY...PRYOR...PRYOR CREEK...GROVE...FORT
GIBSON...GRAVETTE...CHOUTEAU...INOLA...LOCUST GROVE...SALINA...
LANGLEY...COLCORD...KANSAS...OKAY...HULBERT...BERNICE...SPAVINAW AND
DISNEY.

LAT...LON 3676 9462 3650 9462 3650 9430 3616 9476
      3616 9480 3613 9480 3581 9523 3582 9536
      3581 9540 3607 9569 3651 9508 3651 9501
      3656 9500 3679 9468
TIME...MOT...LOC 2053Z 321DEG 14KT 3663 9462 3606 9541

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:15 PM CDTSpecial Weather StatementTSAAdair45 min
Jul 2, 7:30 PM CDTFlash Flood WarningTSACherokee, Muskogee, Wagoner3 hr
Jul 2, 7:34 PM CDTAreal Flood AdvisoryTSATulsa116 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg29 min
Jul 2, 8:16 PM CDTSpecial Weather StatementTSAHaskell, Muskogee59 min
Jul 2, 8:29 PM CDTSpecial Weather StatementTSAOkmulgee46 min
Jul 3, 2:58 PM CDTSpecial Weather StatementTSADelaware, Mayes, Tulsa, Wagoner47 min
Jul 3, 3:54 PM CDTSpecial Weather StatementTSADelaware, Mayes, Wagoner51 min
Jul 3, 4:49 PM CDTSpecial Weather StatementTSAMcIntosh41 min
Jul 3, 5:32 PM CDTSpecial Weather StatementTSASequoyah43 min
Jul 3, 5:37 PM CDTSpecial Weather StatementTSAPittsburg38 min
Jul 3, 6:20 PM CDTSpecial Weather StatementTSASequoyah40 min
Jul 3, 6:24 PM CDTSpecial Weather StatementTSAPittsburg51 min
Jul 3, 6:38 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah52 min
Jul 3, 6:45 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.